Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 138, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 30, 2006, 5:58 PM CDT for Effingham County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2006, 5:58 PM CDT (22:58 UTC)
- Expired
- Apr 30, 2006, 6:28 PM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Effingham County, IL
The radar
The Evansville,IN radar (KVWX), 116 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 11:52 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:15 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 30, 3:15 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CDT SUN APR 30 2006 .DISCUSSION... SHORT TERM...TONIGHT THROUGH WEDNESDAY... OF IMMEDIATE CONCERN IS WITH SVR THUNDERSTORM WATCH #266 THIS EVENING. UPPER LEVEL SYSTEM VERTICALLY STACKED NOW WITH SFC LOW ACRS NW IOWA SLOWLY FILLING. COLD FRONT MAKING ITS WAY TOWARDS THE MISSISSIPPI RIVER THIS AFTN WITH SCATTERED STRONG CONVECTION DVLPG AHEAD OF IT. WINCHESTER AND LOCAL 88D VAD WIND PROFILES SHOWING MORE UNIDIRECTIONAL SHEAR SUGGESTING ANY STORMS THAT DO ORGANIZE MAY BECOME MORE LINEAR. 500 MB TEMPERATURES CONTINUE TO COOL ADDING TO THE HAIL THREAT...ESP WHERE BREAKS DEVELOP IN THE CLOUD COVER...AND THAT WOULD BE MAINLY ACRS THE WEST HALF OF OUR FCST AREA. SHOULD SEE THE STORMS BEGIN TO WANE WITH TIME THIS EVENING AS WE LOSE DAYTIME HEATING. WL CARRY OCNL WORDING THRU THE EVENING AND MORE OF A HIGH CHANCE POP FOR THE OVERNIGHT HOURS FOR MAINLY SHOWERS. UPPER LEVEL SYSTEM FORECAST TO SLOWLY FILL ON MONDAY AS IT LIFTS NORTHEAST ACRS THE UPPER LAKES. MODELS STILL INDICATE ADDL SHORTWAVE ENERGY TO ROTATE ACRS THE MIDWEST...ESPECIALLY MONDAY AFTN AND EVENING BRINGING ANOTHER THREAT FOR SCATTERED CONVECTION TO THE AREA. FCST SOUNDINGS SHOWING INSTABLITY ACRS THE AREA MORE IMPRESSIVE THAN THIS AFTN BUT AGAIN UPPER LEVEL AND SFC SYSTEMS CONTINUE TO WEAKEN WITH TIME. CONVECTION CHANCES SHOULD WANE MONDAY EVENING WITH THE LOSS OF HEATING WITH LINGERING SHOWER CHANCES HOLDING OVERNIGHT. GFS CONTINUES TO GRAB ONTO SHORTWAVE ENERGY AND EXPLODES AND QPF BULLSEYE ACRS OUR SRN COUNTIES LATE MONDAY NIGHT INTO TUESDAY. PROBLEM IS NOW THAT THE NAM HAS CAUGHT ON TO THIS IDEA...ALBEIT A BIT FURTHER SOUTH WITH ITS QPF MAXIMA. HIGHEST POPS WILL BE LOCATED ACRS THE SOUTH TO COVER THE POTENTIAL MCS DVLPMT ACRS THE MISSOURI VALLEY AND HAVING IT TRANSLATE INTO OUR SRN AREAS LATE AT NIGHT. MODELS ARE A BIT MORE CONSISTENT WITH THE MOVEMENT OF THE MIDWEEK COLD FRONT INTO OUR AREA. AS A RESULT...HAVE INCREASED POPS ACRS THE AREA ON WEDNESDAY. APPEARS TIMING OF FRONT WILL CONINCIDE WITH PEAK HEATING WEDNESDAY AFTN...ESPECIALLY ACRS THE CENTRAL AND SOUTHEAST PORTION OF THE FCST AREA WHERE LOW LEVEL CONVERGENCE AND INSTABILITY IS MAXIMIZED. LONG TERM...THURSDAY THROUGH SUNDAY... MAIN CHALLENGE THIS PERIOD WILL BE EVOLUTION OF TROF AND UPPER LOW ACRS THE LAKES LATE FRIDAY AND INTO THE WEEKEND AND ITS AFFECT ON OUR AREA WITH RESPECT TO TEMPS AND PRECIP CHANCES. MODEL SPREADS QUITE LARGE WITH SYSTEM LATE IN THE WEEK SO WL TAKE MORE OF A BELND OF THE GFS AND ECMWF. WL KEEP LOW POP CHANCES GOING IN THE EXTENDED AS ADDL ENERGY IS FCST TO DROP INTO THE LAKES TROF. FEEL THE BEST LIFT AND MOISTURE WILL REMAIN TO OUR NORTH AS THE ECMWF IS NOT NEARLY AS AMPLIFIED AS THE 00Z ECMWF. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SMITH
Hazardous weather outlook, Apr 30, 11:05 AM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1105 AM CDT SUN APR 30 2006 ILZ027>031-036>038-040>053-011200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- 1105 AM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDY CONDITIONS WILL PERSIST TODAY WITH GUSTS BETWEEN 30 AND 40 MILES PER HOUR. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...AND SOME OF THE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND STRONG WINDS FROM MID AFTERNOON UNTIL AROUND MIDNIGHT... AND THE GREATER THREAT WILL BE AREAS ALONG AND WEST OF I-55. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR THUNDERSTORMS WILL PERSIST INTO MONDAY. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS ANTICIPATED...SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. ANOTHER STORM SYSTEM WILL APPROACH THE AREA AND BRING A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. ILZ054>057-061>063-066>068-071>073-011200- MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1105 AM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDY CONDITIONS WILL PERSIST TODAY WITH GUSTS BETWEEN 30 AND 40 MILES AN HOUR. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...AND SOME OF THE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND STRONG WINDS FROM MID AFTERNOON UNTIL AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR THUNDERSTORMS WILL PERSIST MONDAY AND TUESDAY. SOME OF THE STRONGER STORMS MAY PRODUCE HAIL AND STRONG WINDS DURING THE AFTERNOON AND EVENING HOURS. ANOTHER STORM SYSTEM WILL APPROACH THE AREA AND BRING A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 30, 3:31 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
331 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL MIDDLETOWN 40.10N 89.59W
04/30/2006 M0.88 INCH LOGAN IL TRAINED SPOTTER
NICKEL SIZED HAIL COVERING THE GROUND IN MIDDLETOWN IL.
REPORT FROM SPOTTER VIA LOGAN COUNTY EMERGENCY MANAGER.
&&
KELLYLocal storm report, Apr 30, 3:37 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
337 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL AUBURN 39.58N 89.75W
04/30/2006 M0.75 INCH SANGAMON IL EMERGENCY MNGR
PENNY SIZED HAIL IN AUBURN...REPORTED BY SANGAMON COUNTY
EMERGENCY MANAGER.
&&
KELLYLocal storm report, Apr 30, 3:46 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
346 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL NEW HOLLAND 40.18N 89.58W
04/30/2006 E0.75 INCH LOGAN IL EMERGENCY MNGR
PENNY SIZED HAIL COVERING THE GROUND IN NEW HOLLAND
0339 PM HAIL 2 E CHATHAM 39.67N 89.66W
04/30/2006 M0.75 INCH SANGAMON IL LAW ENFORCEMENT
&&
KELLYLocal storm report, Apr 30, 4:02 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
402 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG TAYLORVILLE 39.52N 89.26W
04/30/2006 CHRISTIAN IL EMERGENCY MNGR
LARGE TREE LIMBS DOWN IN TAYLORVILLE FROM ESTIMATED 60 TO
70 MPH WIND GUSTS.
&&
KELLYLocal storm report, Apr 30, 4:14 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
414 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 2 N HARTSBURG 40.28N 89.44W
04/30/2006 M0.75 INCH LOGAN IL EMERGENCY MNGR
PENNY SIZED HAIL BETWEEN HARTSBURG AND EMDEN
&&
KELLYLocal storm report, Apr 30, 4:22 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
422 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL MASON CITY 40.20N 89.70W
04/30/2006 M0.88 INCH MASON IL CO-OP OBSERVER
MOTHBALL TO NICKEL SIZED HAIL IN MASON CITY...REPORT FROM
MASON CITY COOP.
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:28 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 42 min |
| Apr 30, 3:22 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard | 53 min |
| Apr 30, 3:28 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 50 min |
| Apr 30, 3:39 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 66 min |
| Apr 30, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 36 min |
| Apr 30, 3:56 PM CDT | Flash Flood Warning | ILX | Logan, Menard | 4 hr |
| Apr 30, 4:08 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 49 min |
| Apr 30, 4:12 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 63 min |
| Apr 30, 4:42 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 48 min |
| Apr 30, 5:01 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 59 min |
| Apr 30, 5:37 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.